Heavy Rain, Polk
- When
- April 12, 7:34 AM CST to April 13, 7:34 AM CST
- Where
- Polk County, 1.64 mi E of Bolivar
- Reported by
- COOP Observer
- Coordinates
- 37.620, -93.390
The Coop Observer reported a 24 hour rainfall total of 1.15 inches.
Another round of storms with heavy rainfall moved into the region ahead of a cold front from the early morning through the early afternoon hours. The most notable flooding occurred at Roaring River State Park, where over three inches of rain caused the Roaring River to rise over 6 feet within a two-hour period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Another round of storms with heavy rainfall moved into the region ahead of a cold front from the early morning through the early afternoon hours. The most notable flooding occurred at Roaring River State Park, where over three inches of rain caused the Roaring River to rise over 6 feet within a two-hour period. Evacuations were conducted with over 30 people moved from the campground near the river. Other reports of flooding were received along and south of interstate 44 where numerous low water crossings flooded. Most of the flood reports were received from areas where over two inches of rain fell during this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 12, 5:21 AM CST, 2 hours 13 minutes earlier.
Area Forecast Discussion
National Weather Service Springfield MO
621 AM CDT Tue Apr 12 2022
Key Messages:
1. Warm and windy Today with gusty southerly winds.
2. Widespread strong to severe thunderstorms possible late
Tuesday night into Wednesday.
3. Quiet but cooler weather is then expected for Thursday and
Friday.
.SHORT TERM...(Today and tonight)
Issued at 248 AM CDT Tue Apr 12 2022
A few showers were ongoing across the Ozarks early this morning.
This was likely in response to the northward movement of the warm
sector.
As surface low pressure deepens in the plains and slowly moves
east today, strong warm air and moisture advection will occur
through the day today. The 9235-850mb fronts will be north of the
region by late morning which will also bring a rather strong CAP
over the region as the Ozarks are placed firmly in the warm sector
ahead of the coming storm system. This CAP is expected to inhibit
any development more than an isolated shower or two through the
afternoon and evening.
With the low moves east across the plains today, the pressure
gradient will tighten producing gusty winds from 30-40mph for much
of the day. This strong southerly flow will also bring dewpoints
in the 60s and allow afternoon highs to climb to around 80
degrees.
The surface low will lift towards the Great Lakes region this
evening into tonight dragging a cold front across Kansas and into
the Ozarks late tonight. The warm air and moisture advected into
the region today will provide the fuel needed for strong to
severe thunderstorm development late tonight, likely around or
after midnight. The instability, shear, forcing and a low level
jet nosing into the area overnight will aid in storms capable of
producing damaging winds, isolated tornadoes and large hail.
.LONG TERM...(Wednesday through Monday)
Issued at 248 AM CDT Tue Apr 12 2022
Wednesday: An upper level trough will continue to moves across
the plains with ongoing and/or increasing showers and
thunderstorms ongoing across the area Wednesday morning as a
front makes its way into the region. The frontal forcing,
instability and a 40-50kt low level jet will bring the potential
for storms to continue through the morning. These may likely be
surface based as the front moves east.
As the front processes east into the afternoon, filtered daytime
heating, steepening midlevel lapse rates, and strong shear with
bulk shear in the 40-50kt range will allow for strong to severe
storms to proceed across the region. This will occur, aided by the
enhanced lift and mid-level winds of the upper level trough
moving east across the plains. The models do have the trough
somewhat negatively tilted as well. As this occurs Wednesday
afternoon, a line of strong to severe storm will move across the
Ozarks. All modes of severe weather will be possible as this
convection moves across the area.
It is possible that some storms may develop ahead of the front
and be supercellular in nature before being overtaken by the
front. These would likely be capable of large hail to golf ball or
bigger in size.
The front will have made its way east of the Ozarks by this
evening allowing for clearing to occur as high pressure moves into
the region. As skies clear and winds drop off, temperatures
Wednesday night will fall into the middle to upper 30s.
Thursday-Friday: Cool high pressure will make its way into the
area for the end of the week aided by northwesterly flow aloft on
the back of the upper level low moving north across the Great
Lakes. This will bring a dry if cool period to the region.
The Weekend: A weak front will move through the area late Friday
night into Saturday morning which may bring some light rain to
some of the Ozarks. For the day Saturday and into Sunday, the
region should see a dry period with continue cool afternoon
highs. Morning lows will be in the lower to middle 40s.
Next Week: The longer range synoptic models suggest the potential
for rain Sunday night into Monday next week but the overall
signal in timing and strength is not well defined. Will need to
wait and see on this, but all the models do keep the area under
northwesterly flow aloft and Canadian air moving across the plains
towards the Ozarks for early next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 616 AM CDT Tue Apr 12 2022
Fog this morning will linger for the KSGF and KBBG terminals with
IFR to MVFR visibilities and ceilings. Visibilities are expected
to improve but ceilings will remain MVFR through this morning.
This afternoon, cloud cover should lift and our scatter out some
allowing for VFR conditions.
After midnight a cold front will approach the region bringing
showers and thunderstorms to the region. Where storms occur,
flight conditions will deteriorate quickly, otherwise MVFR
ceilings will prevail.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 9 AM CDT this morning for MOZ057-058-
069>071-080>083-090>092-094>098-102>106.
KS...NONE.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...HatchHazardous Weather Outlook National Weather Service Springfield MO 530 AM CDT Tue Apr 12 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 530 AM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Fog will remain impactful for areas generally along and south of Interstate 44 this morning. Visibilities will drop to a half mile at times heading into the morning commute. Strong southerly flow will produce gusty winds today. Gust will be between 30 and 40 mph. A cold front will near the region late tonight, likely near midnight, into early Wednesday morning. This will bring the chance for strong to severe thunderstorms with large hail, damaging winds, and tornadoes possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms will be possible during the day Wednesday as a large storm system moves through the region. Severe storms with large hail, damaging winds, and tornadoes will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The national radar mosaic for the moment the first event began.
22 flash flood, 8 flood, 4 heavy rain, 4 thunderstorm wind, 1 hail. Local standard time, as filed.
The Coop Observer reported a 24 hour rainfall total of 1.15 inches.
The Mesonet Station FW2066 in Camdenton reported a three hour precipitation total of 1.27 inches.
The Mesonet station FW9035 in Cassville recorded a three hour precipitation total of 1.20 inches.
The Mesonet Station DW7816 three miles SW of Rogersville reported a three hour rainfall total of 1.14 inches.
Penny sized hail was reported.
The Branson Mesonet Station FW9611 measured a 61mph wind gust.
Missouri Highway 76 was closed to traffic east of MO-112 due to flooding.
A home lost several soffit panels and a chicken coop was damaged.
Several large limbs were downed and a few trees were uprooted in town. No property damage was reported.
Highway C at Flat Creek was flooded and impassable.
Highway O at Tory Creek was flooded and impassable.
High winds downed a tree onto a powerline causing a power outage.
Highway 14 at Cowskin Creek was flooded and impassable.
Heavy rain fell over Roaring River State Park causing Roaring River to flood campgrounds 2, 3 and the lower loop of campground 1. Thirty two campers were evacuated prior to the peak flooding. Minor damage to the park was reported as a result of the fast moving water.
Highway 5 at Bryant Creek was flooded and impassable.
Wester Bluff Road and Panther Creek road were flooded and impassable along Panther Creek.
Highway KK at Panther Creek was flooded and impassable.
Highway FF at Hunter Creek was flooded and impassable with over 2 feet of water.
Highway Y at Cowskin Creek was flooded and impassable.
Multiple people camping on a gravel bar near Farm Road 2265 were rescued as Roaring River rose rapidly due to heavy rainfall. All individuals were rescued safely.
Route AB was closed at a low water area due to flooding.
Highway Z at Elk Creek was flooded and impassable.
Tory Creek Road along Tory Creek was flooded and impassable.
Highway U at Bryant Creek was flooded and impassable.
Highway EE at the North Fork River was flooded and impassable.
County Road 519 was washed out at Prairie Creek due to high flood water.
Highway Z at the Finley Creek was flooded and impassable.
Heavy rainfall produced street flooding.
Highway B at Cobb Creek was flooded and impassable.
Highway TT at Crooked Creek was flooded and impassable.
Highway 142 at Bennetts River was flooded and impassable.
The Highway 95 low water crossing at Bryants Creek was flooded and impassable.
The Highway TT low water crossing at Possum Walk Creek was flooded and impassable.
Highway NN at Rocky Creek was flooded and impassable.
Highway 142 at Myatt Creek was flooded and impassable.
Highway CC at Wolf Creek was flooded and impassable.
Highway E at a low water crossing at the Gasconade River was flooded and impassable.
Highway J at Smokey Hollow was flooded and impassable.
Highway 181 at Bryant Creek was flooded and impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018929, 1018930, 1018931, 1018932, 1018901, 1018903, 1019066, 1018907, 1018906, 1019067, 1019058, 1018904, 1019069, 1019073, 1019074, 1019075, 1019076, 1019077, 1019078, 1019082, 1019083, 1019085, 1019086, 1019088, 1019090, 1019093, 1019059, 1019060, 1019061, 1019095, 1019096, 1019097, 1019098, 1019099, 1019100, 1019062, 1019063, 1019064, 1019065.